Alert archive / California / Wind Advisories in 2022
Wind Advisory 7, NWS Sacramento, CA
NWS Sacramento, CA issued this wind advisory at Mar 9, 2022, 12:14 PM PST. It took effect at Mar 10, 2022, 1:00 AM PST. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Mar 9, 2022, 12:14 PM PST (20:14 UTC)
- In effect from
- Mar 10, 2022, 1:00 AM PST
- Expired
- Mar 10, 2022, 1:41 PM PST
- In force
- 13 hr
- Issued by
- NWS Sacramento, CA
The text
As transmitted.
224 WWUS76 KSTO 092014 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 1214 PM PST Wed Mar 9 2022 CAZ016>018-101230- /O.NEW.KSTO.WI.Y.0007.220310T0900Z-220311T0000Z/ Central Sacramento Valley-Southern Sacramento Valley- Carquinez Strait and Delta- Including the cities of Chico, Oroville, Marysville/Yuba City, Sacramento, and Fairfield/Suisun 1214 PM PST Wed Mar 9 2022 ...WIND ADVISORY IN EFFECT FROM 1 AM TO 4 PM PST THURSDAY... * WHAT...North winds 15 to 30 mph with gusts from 35 to 40 mph expected. * WHERE...Central Sacramento Valley, Southern Sacramento Valley and Carquinez Strait and Delta Counties. * WHEN...From 1 AM to 4 PM PST Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...The strongest winds are expected overnight into Thursday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
2 follow-up statements
663 WWUS76 KSTO 101008 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 208 AM PST Thu Mar 10 2022 CAZ016>018-110000- /O.CON.KSTO.WI.Y.0007.000000T0000Z-220311T0000Z/ Central Sacramento Valley-Southern Sacramento Valley- Carquinez Strait and Delta- Including the cities of Chico, Oroville, Marysville/Yuba City, Sacramento, and Fairfield/Suisun 208 AM PST Thu Mar 10 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... * WHAT...North winds 15 to 30 mph with gusts from 35 to 40 mph expected. * WHERE...Central Sacramento Valley, Southern Sacramento Valley and Carquinez Strait and Delta Counties. * WHEN...From 1 AM to 4 PM PST Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...The strongest winds are expected this morning into the early afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
810 WWUS76 KSTO 102141 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 141 PM PST Thu Mar 10 2022 CAZ016>018-102245- /O.CAN.KSTO.WI.Y.0007.000000T0000Z-220311T0000Z/ Central Sacramento Valley-Southern Sacramento Valley- Carquinez Strait and Delta- Including the cities of Chico, Oroville, Marysville/Yuba City, Sacramento, and Fairfield/Suisun 141 PM PST Thu Mar 10 2022 ...WIND ADVISORY IS CANCELLED... Winds have decreased this afternoon, although some locally breezy winds may continue into the evening, mainly on the far west side of the Sacramento Valley. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Mar 9, 3:10 AM PST, 9 hours 4 minutes earlier.
Area forecast discussion, Mar 9, 3:10 AM PST, 9 hours 4 minutes before
Area Forecast Discussion National Weather Service Sacramento CA 310 AM PST Wed Mar 9 2022 .SYNOPSIS... Dry and mild weather continues today. A weak weather system will brush by to the east tonight bringing a few showers to the Sierra. Gusty north to east winds return Thursday. && .DISCUSSION... High clouds have spread across the northern half of the forecast area ahead of the strong short-wave presently sliding southward across southern BC. Gradients have eased and winds are generally light across most of the area except for some lingering local northerly gusts of 10-20 mph in the northern Sacramento Valley and surrounding terrain. Current temperatures are milder compared to 24 hours ago, and are mostly in the 40s to lower 50s across the Central Valley. Short-wave is forecast to clip us just to the east tonight as it drops into the Great Basin. Still looking pretty bleak for much precipitation, though some light showers will be possible along the crest of the northern Sierra with perhaps an inch or so of snow accumulation over the higher passes. The main impact from the system will be an increase in north to east wind expected in its wake late tonight and Thursday. It'll likely be another moderately strong event with gusts around 30-40 mph in the valley, and 30-50 mph in the windier spots over the northern Sierra (locally higher over the exposed higher elevation ridges). Ensembles and EC EFI have trended a bit weaker from yesterday, but wind advisory issuance may be needed. We'll continue to monitor trends. Gradients and winds slacken Thursday night and Friday with dry and gradually milder daytime temperatures expected into the weekend. Chilly overnight lows (30s) will return to Central Valley Thursday night and Friday night, especially along the eastern edge where north winds will be lighter. && .EXTENDED DISCUSSION (Sunday THROUGH Wednesday)... A short wave will be passing just to the north for the start of the extended forecast. This will bring a chance for a few light showers over the far northern portions of the area with the best chances over the Coastal Range. Upper level ridging builds in for Monday. We will then see deeper troughing coming out of the Gulf of Alaska later Monday into Tuesday and this trough should have a bit more moisture to work with. This will bring us a better chance for showers across the area especially on Tuesday. Ensembles are struggling with timing and how far south the trough digs but all members have some precip and the majority favor digging the trough over NorCal which is promising. Upper level ridging will begin to build back in on Wednesday. -CJM && .AVIATION... VFR conditions for interior NorCal over the next 24hours. Surface winds less than 12 knots today with increasing north and east winds late tonight into Thursday. && .STO WATCHES/WARNINGS/ADVISORIES...None. &&
Nearby
Wind Advisories in California, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.